MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Uveitis (2122); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A health professional reported that a patient experienced toxic anterior segment syndrome (tass) following a cataract extraction procedure.The patient presented post-operatively with no signs of symptoms.Upon examination of the patient, the surgeon noted 4+ aqueous cell and 2+ aqueous fibrin.The patient was prescribed with post-operative antibiotic and steroid eye drops.No cultures were performed.The patient's symptoms have been resolving without any additional treatment.This is the fourth of four reports for this event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This report represent the third patient of three from this facility.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for evaluation.The product history records were reviewed and documentation indicated the product met release criteria.The root cause of the customer's complaint could not be established as a sample has not been received and the condition of the product could not be verified.Without analysis of the sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.Investigation has been completed based on current information.Based on our current tracking, there are no adverse trends for this reported complaint.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12763831
Report Number1119421-2021-02070
Device Sequence Number3170792
Product Code HQL
UDI-Device Identifier00380652555784
UDI-Public00380652555784
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.190
Device Lot Number15212914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSS STERILE IRRIGATING SOLUTION; BSS WITH VANCOMYCIN; CENTURION VISION SYSTEM; CUSTOM-PAK SURGICAL PROCEDURE PACK; INTRACAMERAL LIDOCAINE; LIDOCAINE GEL; OFLOXACIN; POVIDONE IODINE 10%; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; SURGICAL PRODUCT, UNSPECIFIED
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale